Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest Fearless*Bunny

Tazorac+Minocycline= Super oily skin

Recommended Posts

Guest Fearless*Bunny

Ok so I've been on mino and taz for almost a month and in the last week and a half my skin has gotten super oily. My skin was always oily but now it's worse then ever. My glasses will literally slide off my face during that day. I can't really tell what it is that's causing it, but it's driving me crazy. Anyone else have this problem with either mino and taz or both of them?

Share this post


Link to post
Share on other sites

Well, I'll take a stab based on my experience. I took mino for a short period (7 weeks) before I found out I was allergic to the shit (it is shit, if you ask me). Along with some other side effects, mino seemed to really change my skin, made it much more sensitive....and more sensitive to topicals (BP for me at the time). Thus, as the sensitivity increased, so did the irritation, and for a time, my face was uncharacteristically oily. If I were you, I'd just be sure not to irritate your skin too much and do something where you try to reduce the oilyness by applying more topical. I tried applying more BP to reduce my oilyness and it produced the exact opposite result. So be wise, proceded cautiously.

Share this post


Link to post
Share on other sites
Guest Fearless*Bunny

I'm thinking of quitting mino because of the side effects (not the increased skin sensitivity but other stuff). I'm not sure yet. I guess I need to make a derm appointment about it.

Share this post


Link to post
Share on other sites

Topical retinoids seem to sometimes make people's skin more oily due to it unplugging the pores and oil ducts to make sebum flow better.

Share this post


Link to post
Share on other sites

If you're thinking of quitting, I would. Curious as to what your side effects are? Dizzyness is purported to a side effect, but for me it made me very agitated, almost to the point of that I was paranoid. I never expected that from a common antibiotic, and the side effects sort of snuck up on me. There are a number of other side effects associated with antibiotics, none good. I think the kicker it that you have to keep taking it to control acne, if it isn't working for you, quit antis all together or find one that is more agreable. But be careful, you can find a number of threads on here where people were damaged from long-term use.

Share this post


Link to post
Share on other sites
Guest Fearless*Bunny

My derm wasn't planning on keeping me on it a long time. She told me outright it was a short term thing so that didn't bother me. If you really wanna know I'm getting dizzyness, nausea, and yeast infections. I called to make an appointment to talk to my derm about this but they're closed today and I forgot ot ask the answering service when they'd be open again. I guess I'll try again tomorrow.

Thanks for the info bloodcries.

Share this post


Link to post
Share on other sites

I always had oily skin, then I switched products to erythromycin and duac, and NO MORE oily skin! Then I just switched back to Retin-A micro now (I HATE it) and my skin is super oily once again. Plus I'm on Doryx and I think I'm getting a yeast infection. It sucks.

Share this post


Link to post
Share on other sites
Guest Fearless*Bunny

I always had oily skin, then I switched products to erythromycin and duac, and NO MORE oily skin! Then I just switched back to Retin-A micro now (I HATE it) and my skin is super oily once again. Plus I'm on Doryx and I think I'm getting a yeast infection. It sucks.

My GP said if I get another yeast infection I'll have to stop the mino.

Share this post


Link to post
Share on other sites
Guest been13years

I found that using Tazorac gel was better than the cream, but it can make you look greasy if you use too much. It should feel like you're not quite using enough; you seriously don't need that much. Using it at night then washing in the morning and using an oil-free moisturizer should help.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×